Authors: Todorčević, Stevo 
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Chain-condition methods in topology
Journal: Topology and its Applications
Volume: 101
Issue: 1
First page: 45
Last page: 82
Issue Date: 1-Jan-2000
Rank: M23
ISSN: 0166-8641
DOI: 10.1016/S0166-8641(98)00112-6
Abstract: 
The special role of countability in topology has been recognized and commented upon very early in the development of the subject. For example, especially striking and insightful comments in this regard can be found already in some works of Weil and Tukey from the 1930s (see, e.g., Weil (1938) and Tukey (1940, p. 83)). In this paper we try to expose the chain condition method as a powerful tool in studying this role of countability in topology. We survey basic countability requirements starting from the weakest one which originated with the famous problem of Souslin (1920) and going towards the strongest ones, the separability and metrizability conditions. We have tried to expose the rather wide range of places where the method is relevant as well as some unifying features of the method.
Keywords: Dense metrizable subspaces | Linearly fibered spaces | Mappings onto Tychonoff cubes | Metrizably fibered spaces | Property K | Separability | Shanin's condition | Strictly positive measures | The countable chain condition
Publisher: Elsevier

Show full item record

SCOPUSTM   
Citations

37
checked on Feb 6, 2023

Page view(s)

27
checked on Feb 6, 2023

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.